MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21637
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Lab evaluation: this device of lot# c1350347 has not yet been returned to cirl for evaluation.This investigation will be updated once the device has been returned and evaluated.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However it is possible that the user experienced difficulty due to the fact that a non- cook introducer system was used.This goes against the instructions for use and is therefore a user error situation.Ifu review: it may be noted that according to the instructions for use, ifu0045-6, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.As per the last line under the precaution section of the ifu ¿select the cook stent introducer system (if not included) in the appropriate french size.¿ fqc/ prd review: prior to distribution, all zso devices are subjected to 100% inspection to ensure device integrity.Document review: a review of the manufacturing records for the biliary stent device of lot c1350347 did not reveal any discrepancy related to the complaint issue.Summary: this complaint is confirmed based on customer testimony.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Dr (b)(6) complained that this particular zso was very stiff, he was not able to place the stent even though the track was well dilated.He complained that the products was not up to the mark.
 
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.Importer site contact and address: (b)(4).Importer site establishment registration number: (b)(4).Lab evaluation: 6 x zso-10-10 devices of lot #c1350347 were returned to cirl for evaluation.A lab evaluation was held on 14 dec 2017 (ref.Att.Attendees list, laboratory notes and photographs).Upon evaluation, 6 devices were returned unopened.All of the devices were opened during the lab and no defects were observed.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However it is possible that the user experienced difficulty due to the fact that a non- cook introducer system was used.This goes against the instructions for use and is therefore a user error situation.This complaint is confirmed based on customer testimony.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up report is being submitted due to device return and evaluation.Dr (b)(6) lal complained that this particular zso was very stiff, he was not able to place the stent even though the track was well dilated.He complained that the products was not up to the mark.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7082030
Report Number3001845648-2017-00579
Device Sequence Number1934098
Product Code FGE
UDI-Device Identifier00827002216372
UDI-Public(01)00827002216372(17)200427(10)C1350347
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21637
Device Catalogue NumberZSO-10-10
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/05/2017
Event Location Hospital
Initial Date Received by Manufacturer 11/09/2017
Supplement Date Received by Manufacturer12/14/2017
Initial Report FDA Received Date12/05/2017
Supplement Report FDA Received Date01/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR